Alert archive / Arizona / Winter Weather Advisories in 2021
Winter Weather Advisory 4, NWS Tucson, AZ
NWS Tucson, AZ issued this winter weather advisory at Mar 23, 2021, 2:46 AM MST for 5 counties in Arizona. It took effect at Mar 23, 2021, 8:00 PM MST. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Mar 23, 2021, 2:46 AM MST (09:46 UTC)
- In effect from
- Mar 23, 2021, 8:00 PM MST
- Expired
- Mar 24, 2021, 5:00 PM MST
- In force
- 21 hr
- Issued by
- NWS Tucson, AZ
Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pima County, AZ, Pinal County, AZ
The radar
The Tucson radar (KEMX), 82 km from the middle of the area, began a volume at 09:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 9.8 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4218 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
158 WWUS45 KTWC 230946 WSWTWC URGENT - WINTER WEATHER MESSAGE National Weather Service Tucson AZ 246 AM MST Tue Mar 23 2021 AZZ510-511-232230- /O.NEW.KTWC.WW.Y.0004.210324T0300Z-210325T0000Z/ White Mountains of Graham and Greenlee Counties- Galiuro and Pinaleno Mountains- Including the cities of Hannagan Meadow and Mount Graham 246 AM MST Tue Mar 23 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 5 PM MST WEDNESDAY... * WHAT...Snow expected. Total snow accumulations of up to 8 inches with isolated higher amounts possible at highest elevations. * WHERE...White Mountains of Graham and Greenlee Counties and Galiuro and Pinaleno Mountains. * WHEN...From 8 PM this evening to 5 PM MST Wednesday. * IMPACTS...Plan on slippery road conditions. Travel could be very difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Stay tuned to NOAA Weather Radio...commercial television or radio stations...or your cable television service provider for updates on this Winter Storm. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
4 follow-up statements
681 WWUS45 KTWC 232056 WSWTWC URGENT - WINTER WEATHER MESSAGE National Weather Service Tucson AZ 156 PM MST Tue Mar 23 2021 AZZ512-241100- /O.EXA.KTWC.WW.Y.0004.210324T0300Z-210325T0000Z/ Chiricahua Mountains- 156 PM MST Tue Mar 23 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 5 PM MST WEDNESDAY... * WHAT...Snow expected. Total snow accumulations of up to 8 inches. Winds gusting as high as 35 mph. * WHERE...Chiricahua Mountains. * WHEN...From 8 PM this evening to 5 PM MST Wednesday. * IMPACTS...Plan on slippery road conditions. Travel could be very difficult. * ADDITIONAL DETAILS...Plan on slippery road conditions. Travel could be very difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Stay tuned to NOAA Weather Radio...commercial television or radio stations...or your cable television service provider for updates on this Winter Storm. && $$ AZZ510-511-241100- /O.CON.KTWC.WW.Y.0004.210324T0300Z-210325T0000Z/ White Mountains of Graham and Greenlee Counties- Galiuro and Pinaleno Mountains- Including the cities of Hannagan Meadow and Mount Graham 156 PM MST Tue Mar 23 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 5 PM MST WEDNESDAY... * WHAT...Snow expected. Total snow accumulations of up to 8 inches with isolated higher amounts possible at highest elevations. * WHERE...White Mountains of Graham and Greenlee Counties and Galiuro and Pinaleno Mountains. * WHEN...From 8 PM this evening to 5 PM MST Wednesday. * IMPACTS...Plan on slippery road conditions. Travel could be very difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Stay tuned to NOAA Weather Radio...commercial television or radio stations...or your cable television service provider for updates on this Winter Storm. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
591 WWUS45 KTWC 240926 WSWTWC URGENT - WINTER WEATHER MESSAGE National Weather Service Tucson AZ 226 AM MST Wed Mar 24 2021 AZZ510>512-242230- /O.CON.KTWC.WW.Y.0004.000000T0000Z-210325T0000Z/ White Mountains of Graham and Greenlee Counties- Galiuro and Pinaleno Mountains-Chiricahua Mountains- Including the cities of Hannagan Meadow and Mount Graham 226 AM MST Wed Mar 24 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WHAT...Snow expected. Total snow accumulations of up to 9 inches. Winds gusting as high as 35 mph. * WHERE...Mountains of Greenlee, Graham and Cochise counties. * WHEN...From 8 PM this evening to 5 PM MST Wednesday. * IMPACTS...Plan on slippery road conditions. Travel could be very difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Stay tuned to NOAA Weather Radio...commercial television or radio stations...or your cable television service provider for updates on this Winter Storm. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
695 WWUS45 KTWC 241216 WSWTWC URGENT - WINTER WEATHER MESSAGE National Weather Service Tucson AZ 516 AM MST Wed Mar 24 2021 AZZ514-242230- /O.EXA.KTWC.WW.Y.0004.000000T0000Z-210325T0000Z/ Catalina and Rincon Mountains- Including the cities of Mount Lemmon and Summerhaven 516 AM MST Wed Mar 24 2021 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WHAT...Snow. Total snow accumulations of up to 8 inches. * WHERE...Catalina and Rincon Mountains. * WHEN...Until 5 PM MST today. * IMPACTS...Plan on slippery road conditions. Travel could be very difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Stay tuned to NOAA Weather Radio...commercial television or radio stations...or your cable television service provider for updates on this Winter Storm. && $$ AZZ510>512-242230- /O.CON.KTWC.WW.Y.0004.000000T0000Z-210325T0000Z/ White Mountains of Graham and Greenlee Counties- Galiuro and Pinaleno Mountains-Chiricahua Mountains- Including the cities of Hannagan Meadow and Mount Graham 516 AM MST Wed Mar 24 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WHAT...Snow expected. Total snow accumulations of up to 9 inches. Winds gusting as high as 35 mph. * WHERE...Mountains of Greenlee, Graham and Cochise counties. * WHEN...Until 5 PM MST today. * IMPACTS...Plan on slippery road conditions. Travel could be very difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Stay tuned to NOAA Weather Radio...commercial television or radio stations...or your cable television service provider for updates on this Winter Storm. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
915 WWUS45 KTWC 242118 WSWTWC URGENT - WINTER WEATHER MESSAGE National Weather Service Tucson AZ 218 PM MST Wed Mar 24 2021 AZZ510>512-514-250000- /O.CON.KTWC.WW.Y.0004.000000T0000Z-210325T0000Z/ White Mountains of Graham and Greenlee Counties- Galiuro and Pinaleno Mountains-Chiricahua Mountains- Catalina and Rincon Mountains- Including the cities of Hannagan Meadow, Mount Graham, Mount Lemmon, and Summerhaven 218 PM MST Wed Mar 24 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WHAT...Snow. Total snow accumulations of up to 8 inches. * WHERE...Catalina and Rincon Mountains. * WHEN...Until 5 PM MST today. * IMPACTS...Plan on slippery road conditions. Travel could be very difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Stay tuned to NOAA Weather Radio...commercial television or radio stations...or your cable television service provider for updates on this Winter Storm. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this winter weather advisory went out at Mar 22, 1:48 PM MST, 12 hours 58 minutes earlier.
Area forecast discussion, Mar 22, 1:48 PM MST, 12 hours 58 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 148 PM MST Mon Mar 22 2021 .SYNOPSIS...A couple of more weather systems will bring strong and gusty winds again Tuesday with a chance of showers mainly late Tuesday and early Wednesday. Expect patchy blowing dust at times. The next system will bring more wind Thursday into Friday. && .DISCUSSION...Strong and gusty winds will continue to be the main concern this week as a couple of more weather systems pass through the region. The strongest winds today have been across parts of far SE AZ where a Red Flag Warning remains in effect until this evening. Ensemble means favored the next system dropping into AZ Tuesday into Wednesday with the upper low passing over eastern portions of the state. This next system will be colder and have little more moisture with it to support precipitation chances. The bulk of the precipitation chances will be Tuesday evening through Wednesday morning. The system will also bring strong and gusty winds to the area again Tuesday afternoon and early evening. The wind will be strong enough to warrant the issuance of a public Wind Advisory and a Red Flag Warning for pretty the same area of SE AZ. Please refer to the Fire Weather Section in this product for more details. Otherwise, ensembles were showing another system passing mainly north of the area Thursday into Friday for another round of windy conditions. && .AVIATION...Valid through 24/00Z. SKC, with increasing clouds tomorrow afternoon 12-18k ft MSL. ISOLD SHRA develops tomorrow afternoon as well, mainly north of KTUS. SFC winds SWLY/WLY 15-25 kts with gusts to 35 kts through this afternoon, decreasing this evening. Winds strengthen further tomorrow afternoon SWLY/WLY 20-30 kts with gusts to 45 kts, with the strongest sites at KOLS, KFHU and KDUG. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Breezy afternoons can be expected over the next several days, but tomorrow afternoon will be especially gusty, resulting in more critical fire weather conditions. A Red Flag Warning is in effect for portions of zones 151, 152 & 154. Humidities will be gradually rising during the afternoon, which may alleviate some concerns and shift the event more toward just strong winds. Showers begin to develop tomorrow afternoon, continuing into Wednesday evening. Dry conditions return by Thursday and winds look to finally relax by the weekend. && .TWC WATCHES/WARNINGS/ADVISORIES... Red Flag Warning until 6 PM MST this evening for AZZ151-152-154. Red Flag Warning Tuesday from noon to 6 PM MST for AZZ151-152-154. && Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
Nearby
Winter Weather Advisories in Arizona, 2021Every winter weather advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.